Skip to Content

Can cefuroxxime cause stomach pain and constipation?

Responses (2)

itsmetoo2 24 Apr 2010

These are the side effects:

" This medication may cause stomach upset, diarrhea, loss of appetite, nausea or vomiting. Take with food or milk to minimize these effects. If they continue or become severe, inform your doctor promptly. Inform your doctor promptly if any of these effects occur: headache, dizziness, fatigue, muscle aches, strange taste in the mouth, persistent fever, easy bruising or bleeding, persistent sore throat. Though occurring rarely, seek immediate medical attention if you experience: seizures, jerky movements, severe drowsiness, yellowing of the eyes or skin, dark urine, change in the amount of urine. In the unlikely event you have a serious allergic reaction to this drug, seek immediate medical attention. Symptoms of a serious allergic reaction include: rash, itching, swelling, severe dizziness, trouble breathing. If you notice other effects not listed above, contact your doctor or pharmacist."

http://www.medicinenet.com/cefuroxime-oral/article.htm

Hope this helps

Rajive Goel 26 Apr 2010

Patients should be counseled that antibacterial drugs, including Cefuroxime, should only be used to treat bacterial infections. They do not treat viral infections (e.g., the common cold). When Cefuroxime is prescribed to treat a bacterial infection, patients should be told that although it is common to feel better early in the course of therapy, the medication should be taken exactly as directed. Skipping doses or not completing the full course of therapy may: (1) decrease the effectiveness of the immediate treatment, and (2) increase the likelihood that bacteria will develop resistance and will not be treatable by Cefuroxime or other antibacterial drugs in the future.
Diarrhea is a common problem caused by antibiotics which usually ends when the antibiotic is discontinued. Sometimes after starting treatment with antibiotics, patients can develop watery and bloody stools (with or without stomach cramps and fever) even as late as 2 or more months after having taken the last dose of the antibiotic. Please consult your pharmacist/doctor for more information.

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions